MAUDE Adverse Event Report: BECTON DICKINSON DE MEXICO BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON DE MEXICO BD LUER-LOK; PISTON SYRINGE
Catalog Number 309604
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd luer-lok had foreign matter.The following information was provided by the initial reporter translated from japanese to english: it was reported that during the inspection of the products at togo medikit, smear/missing scale, dirt, dislodged gasket, damage, burr were detected before use.
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during the inspection of the products at togo medikit, smear/missing scale, dirt, dislodged gasket, damage, burr were detected before use.
 
Additional Manufacturer Narrative
Thirty six samples and photos received by our quality team for investigation.Through visual inspection, it is observed the stopper is poorly assembled, flange of barrel is damaged, black stain in non-fluid path, incomplete scale marking, and tip of syringe has a burr.Fourier transform infrared spectroscopy was performed to further analyze the black stain.The foreign substance was mainly composed of ink, a component used during manufacturing of the product to mark the scale.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.Possible root cause for poorly assembled stopper is associated with damaged air valves, a change of the valves will be implemented.For damaged barrel is associated with sensor detection, sensor will be reviewed and corrected.Burr on tip is associated with conveyor belt in poor condition, the production line of the conveyor belt will be changed.Ink stain is associated with the marking machine due to a misalignment of the cutter and the inkpot causing the incorrect marking.Incomplete scale marking is associated with failure in the patterns that transfers the scale.Manufacturing personnel have been notified and additional training to reinforce proper assembly has been performed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli
Manufacturer (Section G)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20337171
Report Number9614033-2024-00065
Device Sequence Number15860174
Product Code FMF
UDI-Device Identifier30382903096047
UDI-Public(01)30382903096047
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309604
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown